EconPapers    
Economics at your fingertips  
 

International risk cycles

Francois Gourio, Michael Siemer and Adrien Verdelhan ()

Journal of International Economics, 2013, vol. 89, issue 2, 471-484

Abstract: Recent work in international finance suggests that exchange rate puzzles can be accounted for if (1) aggregate uncertainty is time-varying, and (2) countries have heterogeneous exposures to a world aggregate shock. We embed these features in a standard two-country real business cycle framework, and calibrate the model to equity risk premia in low and high interest rates countries. Unlike traditional real business cycle models, our model generates volatile exchange rates, a large currency forward premium, “excess comovement” of asset prices relative to quantities, and an imperfect correlation between relative consumption growth and exchange rates. Our model implies, however, that high interest rate countries have smoother quantities, equity returns and interest rates than low interest rate countries, contrary to the data.

Keywords: Business cycles; Time-varying risk premia; Disasters; Backus–Smith puzzle; Forward premium puzzle (search for similar items in EconPapers)
JEL-codes: E32 E44 G12 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (119)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022199611001206
Full text for ScienceDirect subscribers only

Related works:
Working Paper: International Risk Cycles (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:inecon:v:89:y:2013:i:2:p:471-484

DOI: 10.1016/j.jinteco.2011.10.001

Access Statistics for this article

Journal of International Economics is currently edited by Gourinchas, Pierre-Olivier and Rodríguez-Clare, Andrés

More articles in Journal of International Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-31
Handle: RePEc:eee:inecon:v:89:y:2013:i:2:p:471-484